Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 23, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Mar 11, 2012, 8:38 AM CDT for Smith County, Wood County, Texas. It took effect at Mar 12, 2012, 1:00 AM CDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2012, 8:38 AM CDT (13:38 UTC)
- In effect from
- Mar 12, 2012, 1:00 AM CDT
- Expired
- Mar 17, 2012, 8:33 AM CDT
- In force
- 5 days
- Issued by
- NWS Shreveport, LA
- Flood severity
- Minor
Counties Smith County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sabine River near Mineola (MLAT2). The gauge peaked at 17.09 ft at Mar 14, 2012, 12:00 PM CDT.
- Action stage
- 13.5 ft
- Minor stage
- 14 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
595 WGUS44 KSHV 111338 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 838 AM CDT SUN MAR 11 2012 TXC423-499-121338- /O.NEW.KSHV.FL.W.0023.120312T0600Z-120316T1200Z/ /MLAT2.1.ER.120312T0600Z.120313T1800Z.120315T1800Z.NO/ 838 AM CDT SUN MAR 11 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLOOD WARNING FOR THE SABINE RIVER NEAR MINEOLA. * FROM LATE TONIGHT TO FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 AM SUNDAY THE STAGE WAS 13.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO NEAR 15.6 FEET BY TUESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EARLY AFTERNOON. * IMPACT...AT 15.5 FEET...LOWLAND FLOODING PROBLEMS WILL GRADUALLY DECREASE AND END AS RESERVOIR RELEASES CONTINUE FROM LAKE TOWAKONI. $$
6 follow-up statements
464 WGUS84 KSHV 121435 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 935 AM CDT MON MAR 12 2012 TXC423-499-131435- /O.EXT.KSHV.FL.W.0023.000000T0000Z-120315T1930Z/ /MLAT2.1.ER.120311T2045Z.120313T0000Z.120315T0130Z.NO/ 935 AM CDT MON MAR 12 2012 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR MINEOLA TEXAS * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 915 AM MONDAY THE STAGE WAS 15.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.8 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EVENING. $$ 19
107 WGUS84 KSHV 131339 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 839 AM CDT TUE MAR 13 2012 TXC423-499-141339- /O.EXT.KSHV.FL.W.0023.000000T0000Z-120317T0400Z/ /MLAT2.1.ER.120311T2045Z.120313T1800Z.120316T1000Z.NO/ 839 AM CDT TUE MAR 13 2012 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR MINEOLA TEXAS. * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 815 AM TUESDAY THE STAGE WAS 16.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.6 FEET BY THIS TUESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE DURING FRIDAY MORNING. * IMPACT...MINOR LOWLAND FLOODING. $$
479 WGUS84 KSHV 141412 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 912 AM CDT WED MAR 14 2012 TXC423-499-151412- /O.EXT.KSHV.FL.W.0023.000000T0000Z-120318T1200Z/ /MLAT2.1.ER.120311T2045Z.120314T1315Z.120317T1800Z.NO/ 912 AM CDT WED MAR 14 2012 ...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR MINEOLA TEXAS. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 815 AM WEDNESDAY THE STAGE WAS 17.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY EARLY AFTERNOON. * IMPACT...MINOR LOWLAND FLOODING. && LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9575 $$
923 WGUS84 KSHV 151436 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 936 AM CDT THU MAR 15 2012 TXC423-499-161436- /O.EXT.KSHV.FL.W.0023.000000T0000Z-120319T0000Z/ /MLAT2.1.ER.120311T2045Z.120314T1930Z.120318T0600Z.NO/ 936 AM CDT THU MAR 15 2012 ...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR MINEOLA TEXAS. * UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 915 AM THURSDAY THE STAGE WAS 16.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY SUNDAY MORNING. * IMPACT...MINOR LOWLAND FLOODING. && LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9575 $$
976 WGUS84 KSHV 161441 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 941 AM CDT FRI MAR 16 2012 TXC423-499-171441- /O.EXT.KSHV.FL.W.0023.000000T0000Z-120318T1500Z/ /MLAT2.1.ER.120311T2045Z.120314T1930Z.120317T2100Z.NO/ 941 AM CDT FRI MAR 16 2012 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR MINEOLA TEXAS. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 915 AM FRIDAY THE STAGE WAS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY AFTERNOON. && LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9575 $$
526 WGUS84 KSHV 171333 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 833 AM CDT SAT MAR 17 2012 TXC423-499-171403- /O.CAN.KSHV.FL.W.0023.000000T0000Z-120318T1500Z/ /MLAT2.1.ER.120311T2045Z.120314T1930Z.120317T1011Z.NO/ 833 AM CDT SAT MAR 17 2012 THE FLOOD WARNING IS CANCELLED FOR THE SABINE RIVER NEAR MINEOLA TEXAS. * AT 815 AM SATURDAY THE STAGE WAS 13.6 FEET. * FELL BELOW FLOOD STAGE AT 510 AM SATURDAY. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.1 FEET BY SUNDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 11, 4:59 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Mar 11, 4:59 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 459 AM CDT SUN MAR 11 2012 .DISCUSSION... CUTOFF UPPER TROUGH OVER THE SW CONUS IS FINALLY BEGINNING TO EJECT NEWD ACROSS THE HIGH PLAINS. SWLY FLOW ALOFT CONTINUES TO BRING A RICH PLUME OF SUBTROPICAL MOISTURE OVER THE REGION. AT THE SFC...A WARM FRONT WILL QUICKLY MIX NWD ACROSS THE AREA THIS MORNING. A SFC TROUGH...DENOTED BY A WIND SHIFT TO THE SW AND A SOMEWHAT DRIER AIRMASS...WILL APPROACH THE I-35 CORRIDOR. SLY SFC WINDS WILL PROVIDE AMPLE MOISTURE THROUGHOUT THE COLUMN TO SUPPORT WIDESPREAD SHWRS AND TSTMS FOR MOST OF TODAY. THE ONGOING PRECIP AND CLOUD COVER WILL HELP TO LIMIT INSTABILITY. HOWEVER...AS THE UPPER TROUGH EJECTS NE SHEAR PROFILES WILL BE SUPPORTIVE FOR A FEW SEVERE TSTMS. BACKING SFC WINDS WITH THE APPROACH OF THE SFC TROUGH WILL PROVIDE ENOUGH LOW LEVEL SHEAR TO SUPPORT A THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES. PRECIP AND ASSOCIATED SVR THREAT...SO BEGIN TO DIMINISH AFTER 00Z AS THE UPPER TROUGH AND THE MAIN DYNAMICS MOVE NE AND AWAY FROM THE CWA. REMAINDER OF THE FCST REMAINS RELATIVELY UNCHANGED. AFTER A BRIEF BREAK FROM PRECIP LATE MONDAY AND EARLY TUESDAY...RAIN CHANCES RETURN TO THE AREA AND WILL STAY IN THE FCST THROUGH THE REST OF THE PERIOD. SWLY FLOW ALOFT...WHICH TYPICALLY IS VERY UNSETTLED PATTERN FOR US...IS EXPECTED TO PERSIST FOR THE NEXT WEEK. THIS WILL KEEP PLENTY OF SUBTROPICAL MOISTURE IN THE MID LEVELS. SLY SFC WINDS WILL CONTINUE TO ADVECT WARM AND MOIST AIR NWD. A SERIES OF WEAK UPPER DISTURBANCES WILL PASS OVER THE REGION PROVIDING CONTINUED CHANCES FOR SHWRS AND TSTMS. MOST OF THESE IMPULSES WILL BE RELATIVELY WEAK AND UNORGANIZED. DESPITE THE CONTINUED CHANCES FOR RAIN AND CLOUD COVER...TEMPS ARE EXPECTED TO REMAIN WELL ABOVE NORMAL FOR THE NEXT 7 DAYS. /09/ && .AVIATION... WIDESPREAD SHOWERS AND ISOLATED TSTMS WERE BRINGING MVFR AND OCCASIONAL IFR CIGS AND VISIBILITIES TO THE FOUR STATE REGION THIS MORNING. MUCH OF THE CURRENT PRECIPITATION WILL MOVE NORTHEAST OF THE AREA BY 12Z...BUT ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP PRIOR TO 18Z...AS A WARM FRONT APPROACHES THE AREA FROM THE SOUTH. SOME OF THIS CONVECTION COULD BE QUITE STRONG...CAUSING SURFACE WIND GUSTS IN EXCESS OF 35 KTS AND MODERATE TO EXTREME TURBULENCE. CONVECTION WILL CONTINUE TO AROUND 12/03Z BUT EXPECT WIDESPREAD MVFR CIGS TO LINGER BEYOND 12/12Z. SURFACE WIND SOUTH TO SOUTHEAST TODAY 10 TO 15 KTS...DIMINISHING TO LESS THAN 10 KTS AFTER 12/00Z. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 60 81 61 79 / 100 90 20 10 20 MLU 71 64 79 61 80 / 100 90 30 10 20 DEQ 66 47 77 55 80 / 100 70 10 10 10 TXK 69 54 79 57 79 / 100 70 10 10 20 ELD 70 59 79 59 79 / 100 90 20 10 20 TYR 66 55 82 59 78 / 100 40 10 10 20 GGG 71 57 82 60 78 / 100 70 20 10 20 LFK 70 59 81 63 79 / 100 70 20 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/09/14
Hazardous weather outlook, Mar 11, 6:14 AM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 614 AM CDT SUN MAR 11 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-121100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 614 AM CDT SUN MAR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK FOR A FEW SEVERE THUNDERSTORMS ACROSS THE ENTIRE FOUR STATE REGION TODAY AND THIS EVENING. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING FOR MUCH OF THE DAY. THUNDERSTORMS SHOULD INCREASE IN INTENSITY AS A STRONG UPPER LEVEL TROUGH BEGINS TO EJECT NORTHEAST ONTO THE PLAINS. INSTABILITY MAY BE A LIMITING FACTOR. HOWEVER...LOW LEVEL WIND SHEAR WILL BE STRONG ENOUGH TO SUPPORT A THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES WITH THE STRONGEST STORMS. THUNDERSTORMS SHOULD DIMINISH FROM WEST TO EAST LATER THIS EVENING. IN ADDITION...A RICH SUPPLY OF MOISTURE WILL ALLOW FOR THE POSSIBILITY OF LOCALLY HEAVY RAINFALL WITH RAINFALL AMOUNTS OF 1 TO 3 INCHES EXPECTED BY SUNDAY EVENING. COMBINED WITH RECENT HEAVY RAINS...THIS MAY LEAD TO FLOODING OF SMALL STREAMS AND RIVERS AS WELL AS LOCALIZED FLOODING IN OTHER FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SOUTHWESTERLY FLOW ALOFT WILL KEEP AN UNSETTLED WEATHER PATTERN IN PLACE AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES MOVE OVER THE REGION AND AN AMPLE SUPPLY OF MOISTURE REMAINS IN PLACE. THEREFORE...A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MUCH OF THE UPCOMING WEEK. HOWEVER...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING. 09
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 10:53 AM CDT | Areal Flood Warning | SHV | Cherokee, Smith | 3 hr |
| Mar 11, 12:56 PM CDT | Areal Flood Warning | SHV | Angelina, Nacogdoches | 3 hr |
| Mar 11, 1:12 PM CDT | Areal Flood Warning | SHV | Harrison, Panola, Rusk | 3 hr |
| Mar 11, 2:12 PM CDT | Tornado Warning | SHV | Sabine, San Augustine, Shelby | 48 min |
| Mar 11, 3:01 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, Shelby | 44 min |
| Mar 11, 3:55 PM CDT | Tornado Warning | SHV | Sabine | 50 min |
| Mar 11, 4:56 PM CDT | Areal Flood Warning | SHV | Sabine, San Augustine | 3 hr |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.